MAUDE Adverse Event Report: CARDINAL HEALTH MOBERLY PORTA SAMPLE COLD PK 3X8.25; PACK, HOT OR COLD, DISPOSABLE

CARDINAL HEALTH MOBERLY PORTA SAMPLE COLD PK 3X8.25; PACK, HOT OR COLD, DISPOSABLE
Model Number 30635-611
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record review could not be performed as the lot number was unknown.Since no samples were available, we could not determine a failure mode or definitive root cause.The plant¿s quality system mandates suitable in-process controls to measure seal integrity of representative samples.Forty samples were pulled during production of each of these lots and tested at predetermined locations to best gauge the seal integrity by pull test and functional leak testing.All samples pulled from these lots met the predetermined criteria before they were released.A corrective action will not be initiated at this time since no samples were provided and the information is not sufficient to identify a root cause.We will continue to monitor the complaints for this issue.
 
Event or Problem Description
Based on information from the customer, on (b)(6)2017 about 2:40 pm, a lab clerk sustained an exposure from the porta sample cold pack.The cold pack was placed in a biohazard bag with specimen during transport, however upon receipt the bag was leaking the ammonium nitrate in the biohazard bag.When she went to open the bag to get the specimen, the ammonium nitrate splashed into her right eye.She immediately rinsed and reported to the emergency center for treatment.

Brand Name
PORTA SAMPLE COLD PK 3X8.25
Common Device Name
PACK, HOT OR COLD, DISPOSABLE
Manufacturer (Section D)
CARDINAL HEALTH MOBERLY
808 w highway 24
moberly MO 65270
MDR Report Key6776423
Report Number1423537-2017-00117
Device Sequence Number1604752
Product Code IMD
UDI-Device Identifier00630140015680
UDI-Public00630140015680
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number30635-611
Device Catalogue Number30635-611
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight83